MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS DRAIN, DRY PEDIATRIC

ATRIUM MEDICAL CORPORATION OASIS DRAIN, DRY PEDIATRIC
Model Number 3612-400
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.Related mdr's: 1219977-2016-00139 and 1219977-2016-00141.
 
Event or Problem Description
Report received stated that an oasis drain would not evacuate air when connected to the patient.The bellows appeared not to completely expand to the indicator mark or beyond as stated in the instructions for use (ifu).Another chest tube and drain from a different lot was used without any issues.
 
Additional Manufacturer Narrative
Engineering analysis: the specific units from the complaint were not returned for evaluation.Six (6) units from the same lot of drains (232463) were pulled from stock and tested for bellows function.Units were set up per instructions for use (ifu) and with a setting of (80 mmhg suction level).All the bellows extended past the indicator under vacuum, but some of the bellows were extended at an angle.This is an indication that suction was adequately provided, as intended by device design.The angled bellows in no way affects the function of the device.The bellows is only an indicator of applied suction and does not affect the function of the device.Engineering summary/conclusion: the root cause was faulty interpretation of the bellows function by the user.Extension of the bellows indicates suction is applied to the device and patient.

Brand Name
OASIS DRAIN, DRY PEDIATRIC
Common Device Name
OASIS DRAIN, DRY PEDIATRIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key5774260
Report Number1219977-2016-00140
Device Sequence Number623159
Product Code CAC
UDI-Device Identifier00650862111026
UDI-Public00650862111026
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/05/2019
Device Model Number3612-400
Device Catalogue Number3612-400
Device Lot Number232463
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 DA
Patient Weight1